MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER
Model Number 165810
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheters with 3cc balloons should be inflated with 5cc per the instructions and the catheters with 5cc balloons should be inflated with 10cc.In addition, the foley catheter balloon does not fully deflate which could cause harm to our patients on catheter, after deflating the balloon, a firm ridge is left around the tip of the catheter which could cause injury on removal.As per the follow up via email on 29sep2020, the complainant stated that they inflate the catheters with whatever ml is written on the actual catheter port as there are different volumes based on the catheter size and the balloons were deflated with a syringe.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.Visual evaluation of the returned photo sample noted one opened (without original packaging), used silicone foley was received.Visual inspection of the sample noted that the balloon had mushroomed, which also indicates that the balloon was not fully deflated.Although the reported event was confirmed, the root cause for this failure mode was unable to determine.However, a potential root cause for this failure mode could be due to "balloon material would not shrink quickly enough." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol." correction: d, e.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the catheter with 3 cc balloon should be inflated with 5cc as per the instructions and the catheter with 5cc balloon should be inflated with 10cc.In addition, the foley catheter balloon would not fully deflate which would cause harm to the patients on the catheter, after deflating the balloon, a firm ridge was left around the tip of the catheter which could cause injury on removal.As per the follow-up via email on (b)(6) 2020, the complainant stated that they inflate the catheters with the written quantity of ml on the actual catheter port as there were different volumes based on the catheter size and the balloons were deflated with a syringe.

Brand Name
BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10717775
Report Number1018233-2020-20315
Device Sequence Number11528129
Product Code KOD
UDI-Device Identifier00801741029721
UDI-Public(01)00801741029721
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model Number165810
Device Catalogue Number165810-BARD
Device Lot NumberNGEP1226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date02/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;